Georgia, 2005

Damaging Wind in Georgia, April 30, 2005

April 30, 2005 · NWS CAE · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before the first event at Apr 30, 8:57 AM EST, 20 minutes earlier.

Area forecast discussion, Apr 30, 8:57 AM EST, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
957 AM EDT SAT APR 30 2005

.SHORT TERM (REST OF TODAY)...
SEVERE THUNDERSTORM WATCH 217 NOW ISSUED FOR REMAINDER OF CWA
UNTIL 4 PM. WILL DO QUICK ZONE UPDATE. OTHERWISE NO MAJOR CHANGES
AT THIS TIME.

&&

.CAE WATCHES/WARNINGS/ADVISORIES...
SC...SEVERE THUNDERSTORM WATCH 217 IN EFFECT UNTIL 4 PM EDT.
GA...SEVERE THUNDERSTORM WATCH 216 IN EFFECT UNTIL 2 PM EDT.

&&

22
Hazardous weather outlook, Apr 30, 5:07 AM EST, 4 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
607 AM EDT SAT APR 30 2005

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
011015-
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
607 AM EDT SAT APR 30 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH
CAROLINA AND EAST CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
.SEVERE THUNDERSTORMS...AN APPROACHING COLD FRONT WILL SPREAD
THUNDERSTORMS OVER THE AREA THIS AFTERNOON. A FEW STORMS MAY
BECOME SEVERE BETWEEN 1 PM AND 6 PM THIS AFTERNOON. REFER TO
SEVERE WEATHER OUTLOOK (PRODUCT ID CAESPSCAE) ISSUED FROM THIS
OFFICE AT 545 AM THIS MORNING.

.LAKE WIND...WINDS WILL INCREASE AHEAD OF THE APPROACHING COLD
FRONT AND BECOME SOUTHWEST 15 TO 25 KNOTS WITH GUSTS TO 35 KNOTS
BETWEEN 9 AM THIS MORNING AND 5 PM THIS AFTERNOON. REFER TO
PRODUCT CAENPWCAE ISSUED FROM THIS OFFICE AT 324 AM THIS MORNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON.

TTH

In the hours before

Special weather statement, Apr 30, 4:45 AM EST, 4 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
545 AM EDT SAT APR 30 2005

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
301200-
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...
CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...
LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...
WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA...
BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL...
WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...MANNING...
SUMMERTON...BAMBERG...DENMARK
545 AM EDT SAT APR 30 2005

...SEVERE WEATHER OUTLOOK...
...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON...

AN APPROACHING COLD FRONT WILL SPREAD SHOWERS AND THUNDERSTORMS
OVER CENTRAL SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF
GEORGIA MAINLY THIS AFTERNOON. THE AIRMASS WILL BECOME MORE
UNSTABLE BY THIS AFTERNOON AND SURFACE WINDS WILL INCREASE TO
SOUTHWEST AT 15 TO 25 MPH WITH HIGHER GUSTS ALSO BY THIS
AFTERNOON. A CLUSTER OF VERY STRONG TO SEVERE THUNDERSTORMS OR A
SQUALL LINE CONTAINING SOME SEVERE STORMS IS POSSIBLE BETWEEN 1 PM
AND 6 PM THIS AFTERNOON. A FEW THUNDERSTORMS MAY CONTAIN PENNY TO
NICKEL SIZED HAIL OR PRODUCE WIND GUSTS OF 40 TO 60 MPH. A RAIN
COOLED ATMOSPHERE SHOULD INHIBIT SEVERE WEATHER AFTER 6 PM.

EMERGENCY MANAGERS AND SPOTTERS SHOULD MONITOR THIS DEVELOPING
WEATHER SITUATION AND BE PREPARED FOR POSSIBLE ACTIVATION.

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...OR LOCAL RADIO AND
TV NEWS SOURCE FOR THE LATEST STATEMENTS FROM THE NATIONAL WEATHER
SERVICE.

TTH
Special weather statement, Apr 30, 8:15 AM EST, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
915 AM EDT SAT APR 30 2005

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
301600-
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...
CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...
LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...
WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA...
BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL...
WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...MANNING...
SUMMERTON...BAMBERG...DENMARK
915 AM EDT SAT APR 30 2005

...SEVERE WEATHER OUTLOOK...
...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY...

AN APPROACHING COLD FRONT WILL SPREAD SHOWERS AND THUNDERSTORMS
OVER CENTRAL SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF
GEORGIA TODAY.

THE INITIAL LINE OF SHOWERS AND THUNDERSTORMS WILL REACH THE CENTRAL
SAVANNAH RIVER AREA, INCLUDING AUGUATA LATE THIS MORNING AND SPREAD
EAST DURING THE LATE MORNING INTO THIS AFTERNOON.

THE AIRMASS WILL BECOME MORE UNSTABLE BY THIS AFTERNOON AND SURFACE
WINDS WILL INCREASE TO SOUTHWEST AT 15 TO 25 MPH WITH HIGHER GUSTS.
A FEW THUNDERSTORMS MAY CONTAIN PENNY TO NICKEL SIZED HAIL OR
PRODUCE WIND GUSTS OF 40 TO 60 MPH. A RAIN COOLED ATMOSPHERE SHOULD
INHIBIT SEVERE WEATHER AFTER 6 PM.

EMERGENCY MANAGERS AND SPOTTERS SHOULD MONITOR THIS DEVELOPING
WEATHER SITUATION AND BE PREPARED FOR POSSIBLE ACTIVATION.

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...OR LOCAL RADIO AND
TV NEWS SOURCE FOR THE LATEST STATEMENTS FROM THE NATIONAL WEATHER
SERVICE.

RCC
Special weather statement, Apr 30, 9:09 AM EST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
1009 AM EDT SAT APR 30 2005

GAZ063>065-077-SCZ025-030-035-041-301530-
MCDUFFIE-COLUMBIA-RICHMOND-BURKE-EDGEFIELD-AIKEN-BARNWELL-BAMBERG-
INCLUDING THE CITIES OF...THOMSON...MARTINEZ...EVANS...AUGUSTA...
HEPHZIBAH...WAYNESBORO...EDGEFIELD...JOHNSTON...AIKEN...
NORTH AUGUSTA...BARNWELL...WILLISTON...BLACKVILLE...BAMBERG...
DENMARK
1009 AM EDT SAT APR 30 2005

...A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE AREA...

A LINE OF STRONG TO POTENTIALLY SEVERE THUNDERSTORMS WILL MOVE
EASTWARD ACROSS MUCH OF THE AREA THROUGH 1130 AM THIS MORNING.
EXPECT WIND GUSTS FROM 40 TO 50 MPH WITH LOCALLY HEAVY RAIN AND
POSSIBLE HAIL. KEEP POSTED ON ANY SEVERE WEATHER WARNINGS WHICH
MAY BE ISSUED FOR YOUR AREA.

The radar

The Columbia radar (KCAE), 117 km away, was scanning. The volume nearest the first event began at 14:16 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Lincoln

When
April 30, 9:17 AM EST
Where
Lincoln County, 12 mi SE of Lincolnton
Measured
50 kt (58 mph) estimated gust
Reported by
UTILITY COMPANY
Coordinates
33.667, -82.333

Utility company reported powerlines down on Daniel Marshall Camp rd.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2005Every state in 2005This day in weather historyWarnings in Georgia, April 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5440138.